Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 21, 2006, 8:10 PM CDT for Howell County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 21, 2006, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 220112 FFWSGF MOC091-220415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 1115 PM CDT * AT 804 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING ON 142 HIGHWAY BETWEEN LANTON AND MOODY. THIS FLOODING RESULTED FROM HEAVY RAINFALL BETWEEN 430 PM AND 6 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH FORK ...CAULFIELD...LANTON...AND POTTERSVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3651 9212 3657 9191 3672 9191 3667 9211 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 220414 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1113 PM CDT FRI JUL 21 2006 MOC091-220422- HOWELL MO- 1113 PM CDT FRI JUL 21 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR SOUTHERN HOWELL COUNTY... AT 1112 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE WATER OVER 142 HIGHWAY HAS RECEDED AND THERE WAS NO LONGER FLOODING IN THE COUNTY. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3651 9212 3657 9191 3672 9191 3667 9211 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:10 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 21, 6:10 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 PM CDT FRI JUL 21 2006 .UPDATE... STRONG TO SEVERE THUNDERSTORMS EXITING SOUTH CENTRAL MISSOURI AT LATE AFTERNOON AS THE FRONT PUSHES EAST. THESE STORMS PRODUCED A CONSIDERABLE AMOUNT OF WIND DAMAGE IN OZARK, HOWELL AND OREGON COUNTIES. IT APPEARS PRECIPITATION CHANCES ARE ABOUT OVER FOR THE FORECAST AREA. WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS AS THE SHORTWAVE COMES ACROSS THE REGION. FOSTER && .DISCUSSION... INITIAL OUTFLOW BOUNDARY OR PRE-FRONTAL TROUGH HAD PUSHED TO THE ARKANSAS BORDER AT EARLY AFTERNOON AND HAD BECOME MORE DIFFUSE. THE TRUE COLD FRONT WAS MAKING ITS WAY INTO SOUTHWEST MISSOURI AS A WELL DEFINED SHORTWAVE WAS SLIDING SOUTHEAST INTO EASTERN KANSAS AND NORTHWEST MISSOURI. THE FRONT EXTENDED FROM THE LAKE OF THE OZARKS TO NEAR JOPLIN AT 1930Z. WINDS HAD VEERED TO THE NORTHWEST IN THE WAKE OF THE INITIAL OUTFLOW BOUNDARY WHICH WAS LIMITING LOW LEVEL CONVERGENCE ALONG THE COLD FRONT. HOWEVER SURFACE WINDS HAD BACKED ACROSS SOUTH CENTRAL MISSOURI WITH STREAMLINE ANALYSIS DEPICTING INCREASING LOW LEVEL CONVERGENCE. SURFACE BASED INSTABILITY RANGED FROM 3500 TO 5500 J/KG ACROSS FAR SOUTHERN MISSOURI BUT THE LOWER ATMOSPHERE REMAINED CAPPED DUE TO A 850 MB THERMAL RIDGE. COMPLEX OF SEVERE STORMS TO THE EAST OF THE AREA HAD PRODUCED AN OUTFLOW BOUNDARY THAT WAS PROPAGATING SOUTHWARD INTO SOUTH CENTRAL MISSOURI. CONVECTIVE INHIBITION WAS WEAKENING ALONG THE APPROACHING FRONT AS A RESULT OF COOLER 850-700 MB TEMPERATURES ADVECTING INTO THE AREA. EXPECTATIONS ARE THAT STORM DEVELOPMENT WILL BE FOCUSED MAINLY TO THE SOUTH OF I-44 WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED. THIS ALONG WITH A VERY UNSTABLE AIRMASS AND WEAKENING CAP SHOULD ALLOW ISOLATED TO SCATTERED CONVECTION TO INITIATE ALONG THE FRONT BY LATE AFTERNOON. STRENGTHENING MID LEVEL FLOW WILL ADD ADDITIONAL SUPPORT TO THE POTENTIAL OF SEVERE STORMS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE ACTIVITY WILL PROGRESS OUT OF THE AREA LATE TONIGHT AS THE FRONT PUSHES THROUGH. RELIEF FROM THE PROLONGED HOT SPELL WILL ARRIVE LATER TONIGHT AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGHS SATURDAY AND SUNDAY WILL BE IN THE 80S ALONG WITH LOWER DEWPOINTS. THE REGION WILL REMAIN UNDER A NORTHWEST FLOW REGIME INTO NEXT WEEK AS THE UPPER RIDGE BECOMES ANCHORED OUT WEST. PRECIPITATION CHANCES LOOK LIMITED AT THIS TIME. HOWEVER MINOR SHORTWAVES MAY PROVIDE A CHANCE OF RAIN SOMETIME DURING THE PERIOD BUT DIFFICULT TO PINPOINT AT THIS TIME. FOSTER && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY AT THE SPRINGFIELD AND JOPLIN TERMINALS. AREAS OF STRATO CUMULUS MAY AFFECT THE AREA TONIGHT AND SATURDAY WITH ONLY LOCALIZED MVFR CONDITIONS EXPECTED. NORTHWESTERLY WINDS WILL SUBSIDE AFTER SUNSET WITH A NORTHERLY BREEZE EXPECTED SATURDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 21, 8:08 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 808 PM CDT FRI JUL 21 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 808 PM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER EXPECTED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/SCHULTZ
In the hours before
Local storm report, Jul 21, 5:25 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG THAYER 36.52N 91.54W
07/21/2006 OREGON MO BROADCAST MEDIA
LOCAL RADIO STATION REPORTS TREE DOWN ON VEHICLE
&&
JASLocal storm report, Jul 21, 5:26 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL CAULFIELD 36.61N 92.10W
07/21/2006 E1.00 INCH HOWELL MO BROADCAST MEDIA
LOCAL RADIO STATION REPORTS QUARTER SIZE HAIL IN
CAULFIELD
&&
JASLocal storm report, Jul 21, 5:37 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SOUTH FORK 36.63N 91.96W
07/21/2006 HOWELL MO BROADCAST MEDIA
PART OF JJ HIGHWAY IS SHUT DOWN DUE TO WATER OVER THE
ROAD WAY. THIS IS NEAR A LOW WATER CROSSING AT JJ AND AND
THE SOUTH FORK OF THE SPRING RIVER
0500 PM TSTM WND DMG 5 NE SOUTH FORK 36.68N 91.90W
07/21/2006 HOWELL MO BROADCAST MEDIA
BARN DESTROYED NEAR HIGHWAYS AB AND 160
&&
JASLocal storm report, Jul 21, 5:44 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG DORA 36.78N 92.22W
07/21/2006 OZARK MO PUBLIC
ESTIMATED 70 MPH WINDS BLEW SHINGLES OFF HOME AND CAUSED
CARPORT TO COLLAPSE. ROOF WAS BLOWN OFF OF A SHED.
&&
AFOSTERLocal storm report, Jul 21, 6:17 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG THAYER 36.52N 91.54W
07/21/2006 OREGON MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE THAYER AREA AND ACROSS SOUTHERN
AND EASTERN OREGON COUNTY.
&&
AFOSTERLocal storm report, Jul 21, 6:19 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WEST PLAINS 36.73N 91.85W
07/21/2006 HOWELL MO BROADCAST MEDIA
POWERLINES AND 14 TO 16 INCH DIAMETER TREES DOWN. GOLF
BALL SIZE HAIL.
&&
AFOSTERNearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.